Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
medication intolerance
Posted by: Ann
Date: October 12, 2005 11:42 PM

I am 47 yrs old female with hypothyroidism. For months I was not able to take proper dose of thyroid medication. I was getting horrible anxiety with every microgram I would take more that I was conformable with. Then I started adding second dose in the PM and it was working fine. As I was increasing my dose of Unithyroid I was getting new symptoms. I would feel sleepy and tired after each dose. Recently I had increased it some more and now my symptoms are even worse. I get very weak, feeling faint, tired, nauseated, dry mouth, nervous but have no flight or flee response... I had ACTH stim. test and my baseline cortisol was 17, 30 min later was up to 21, 60 min later 20. Is this normal respond in your opinion? I also have severe reaction after taking iron and vitamins, especially in liquid or sublingual form. I also had similar reaction to several medications that I was prescribed before. Is there any reason why my body is reacting this way? I am still hypo and need more thyroid meds.

RE: medication intolerance
Posted by: Ron Kennedy, M.D.
Date: October 12, 2005 11:53 PM

When symptoms become worse as the dose is increased, one has to question of the dose is too high. Your symptoms suggest hyperthyroidism. The usual way of interpreting an ACTH stimulation test is that the adrenals should be able to double the blood level of cortisol within 30 minutes of administration of ACTH. Yours did not. Severe reactions to foods, medications, or nutritional preparations suggests the possibility of leaky gut syndrome.

RE: medication intolerance
Posted by: Ann
Date: October 14, 2005 4:08 AM

My test result from last week shows my TSH at 3.5. This would mean that I am still hypo and that I need an increase of my medication. My most troublesome symptoms are anxiety and weakness. I can only do simple tasks around the house and on a good day I can do some physical work for about an hour at the most. My main concern is my intolerance of medication. You suggested LGS. Would this be the only cause of my intolerance in your opinion? Is there a test for this and what specialist should I go to? My symptoms, other then weakness and anxiety, are itchiness on the upper part of my body, usually after medication or vitamins, sometimes a white and sore tongue, and redness of the face, especially in the morning. I am also trying a gluten free diet as I think it's helping my absorption.!

RE: medication intolerance
Posted by: Ron Kennedy, M.D.,
Date: October 14, 2005 4:19 AM

The standard test is the mannitol/lactulose test. Both are water soluble molecules the body can't use. Mannitol is absorbed by people with healthy intestinal linings. Lactulose is a larger molecule and is only slightly absorbed. A person drinks a solution of both mannitol and lactulose. Urine is collected six hours and the amount present in urine reflects how much was absorbed. A healthy test shows high levels of mannitol and low levels of lactulose. If high levels of both molecules are found, it indicates leaky gut. If low levels of both molecules are found, it indicates general malabsorption. You have to catch it while it is happening and it is not always happening. Therefore, I diagnose it by history. Diagnosing is one thing. Restoring the gut to normal condition is another. The only way I have found to do this is with the SanPharma remedies. So, you can go to a GI specialist and you may or may not get a diagnosis, but you will surely not get effective treatment. Unfortunately, I do not know of a list of docs who are skilled in both diagnosis and treatment. I suggest you read www.medical-library.net/gut_wall/



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(819 words)